Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 120, NWS Fort Worth, TX

August 19, 2021Denton County, Texas

NWS Fort Worth, TX issued this river flood warning at Aug 19, 2021, 12:45 AM CDT for Denton County, Texas. It took effect at Aug 19, 2021, 12:50 AM CDT. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Aug 19, 2021, 12:45 AM CDT (05:45 UTC)
In effect from
Aug 19, 2021, 12:50 AM CDT
Expired
Aug 19, 2021, 2:16 PM CDT
In force
13 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

County Denton County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 59 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Denton Creek near Justin (DCJT2). The gauge peaked at 10.22 ft at Aug 19, 2021, 2:00 AM CDT.

actionminormoderate5101508/1908/20
Action stage
9 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08053500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

661 
WGUS44 KFWD 190545
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
1245 AM CDT Thu Aug 19 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Denton Creek Near Justin affecting Denton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC121-192345-
/O.NEW.KFWD.FL.W.0120.210819T0550Z-210820T0152Z/
/DCJT2.1.ER.210819T0550Z.210819T0900Z.210819T1351Z.NO/
1245 AM CDT Thu Aug 19 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Denton Creek Near Justin.
* Until this evening.
* At 12:00 AM CDT Thursday the stage was 9.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  shortly, then crest around 12 feet in the early morning hours. It 
  will then fall below flood stage by mid morning.
* Impact...At 10.0 feet, Minor out of bank flooding will occur to 
  farm and ranch lands near the creek.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

Bonnette
2 follow-up statements
172 
WGUS84 KFWD 191201
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
701 AM CDT Thu Aug 19 2021

...The Flood Warning continues for the following rivers in Texas...

  Denton Creek Near Justin affecting Denton County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

Additional information is available at www.weather.gov/fwd.


TXC121-200200-
/O.EXT.KFWD.FL.W.0120.000000T0000Z-210820T0151Z/
/DCJT2.1.ER.210819T0542Z.210819T1200Z.210819T1351Z.NO/
701 AM CDT Thu Aug 19 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Denton Creek Near Justin.
* Until this evening.
* At 6:00 AM CDT Thursday the stage was 9.2 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 11.3 feet 
  this morning. It will then fall below flood stage this morning.
* Impact...At 10.0 feet, Minor out of bank flooding will occur to 
  farm and ranch lands near the creek.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

79
379 
WGUS84 KFWD 191916
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
216 PM CDT Thu Aug 19 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Denton Creek Near Justin affecting Denton County.

TXC121-192030-
/O.CAN.KFWD.FL.W.0120.000000T0000Z-210819T1916Z/
/DCJT2.1.ER.210819T0542Z.000000T0000Z.210819T0809Z.NO/
216 PM CDT Thu Aug 19 2021

...The Flood Warning for the Denton Creek Near Justin has been 
cancelled...

The Flood Warning is cancelled for
  the Denton Creek Near Justin.
* At 1:00 PM CDT Thursday the stage was 7.5 feet.
* Flood stage is 10.0 feet.
* Forecast...The river will continue to fall to near 4.0 feet by 
  Saturday.


&&

LAT...LON 3315 9726 3307 9715 3302 9727 3311 9738

$$

Prater

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Aug 18, 8:13 PM CDT, 4 hours 32 minutes earlier.

Area forecast discussion, Aug 18, 8:13 PM CDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
813 PM CDT Wed Aug 18 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Thursday/

Showers and thunderstorms continue to decline this evening, though
additional chances for rain are expected tonight and tomorrow.
The nocturnal LLJ will be weaker tonight; however, the increased
low level flow and attendant surge of Gulf moisture should be
enough to continue isolated to scattered showers and storms
through the overnight hours. Redevelopment of convective activity
overnight is generally agreed upon, though latest CAM guidance
continues to struggle to reach a consensus on exactly where this
might occur. For now, have maintained slight chance to chance PoPs
overnight across much of the area to account for this
uncertainty.

Thursday will likely be our last active weather day for the next
week or so as a shortwave continues to churn over the area.
Broad ascent from the shortwave, persistent low level flow, and
diurnal destabilization should all work in tandem to result in a
gradual increase in convective activity beginning early Thursday
morning. Coverage of showers and thunderstorms should peak in the
afternoon hours, though one should expect less coverage than the
past few days. Severe weather is not anticipated, but heavy
rainfall may aggravate flooding concerns in areas that have
received ample rainfall over the past few days. Additionally,
frequent lightning will continue to be a concern with any
thunderstorms. Otherwise, another day of near to below normal
temperatures is expected on Thursday with high temperatures in
the mid 80s to mid 90s.

Barnes

&&

.LONG TERM... /Issued 244 PM CDT Wed Aug 18 2021/
/Thursday night through Wednesday/

After an unusually wet period for mid August, rain/storm chances
should come to an end in the Thursday night/Friday time frame with
building high pressure aloft. However, we still can't completely
rule out a few showers/storms on the northern periphery of the
ridge across the northern zones through Friday morning as well as
a few storms across the far southeast zones Friday afternoon.

Increasing subsidence under the ridge will result in fewer clouds
and warming temperatures with highs Friday and Saturday in the
lower and middle 90s. One thing that will not change much as we
head into the weekend is high humidity since Gulf moisture will
continue to be drawn northward into surface low pressure across
the Central High Plains. The heat and humidity will yield
afternoon heat index values at or just above 100 Friday and
Saturday.

The upper ridge will strengthen over the Southern Plains Sunday through
Wednesday, resulting in a gradual warming trend with highs mainly in
the middle and upper 90s. Although moisture near the surface will
remain high, drier air just above the surface should mix down during
the afternoon, lowering dew points and keeping heat indices
generally below 105. The only exception will be a few locations
east of the I-35 corridor where heat index values may reach or
exceed 105, especially Tuesday and Wednesday.

79

&&

.AVIATION... /NEW/
/00Z TAFs/

Thunderstorm activity has mostly diminished across North and
Central Texas early this evening, though showers and areas of
rain continue across parts of the area. Redevelopment of showers
and storms may be possible overnight, though exact placement of
this activity is still uncertain at this time.

MVFR ceilings are expected at all terminals late tonight through
Thursday morning, with IFR conditions expected across D10.
Showers and thunderstorms will likely increase beginning Thursday
morning, with activity peaking during the afternoon hours.
Thankfully, coverage should be less than the past few days, but
will need to monitor trends for tomorrow afternoon. VCSH/VCTS was
excluded from all TAFs for now, but this will need to be re-
evaluated in future updates.

Otherwise, winds will remain out of the south to southeast near 10
to 15 knots. A few gusts near 20 knots or so are possible Thursday
afternoon.

Barnes

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    75  91  77  94  77 /  60  50   5   5   0
Waco                77  92  76  94  75 /  60  20   0   5   0
Paris               74  86  75  90  75 /  70  70  10  10   5
Denton              75  90  75  94  75 /  60  60   5   5   0
McKinney            75  90  76  92  76 /  60  60   5  10   0
Dallas              76  91  78  94  78 /  60  50   5   5   0
Terrell             75  90  75  91  75 /  60  60   5  10   0
Corsicana           76  92  77  93  76 /  40  40   0  10   0
Temple              76  92  75  94  75 /  60  20   0  10   0
Mineral Wells       74  91  73  92  73 /  40  40   5   5   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 10 PM CDT this evening for TXZ091>095-
100>107-115>123-129>134-141.

&&
Hazardous weather outlook, Aug 18, 11:59 PM CDT, 46 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1159 PM CDT Wed Aug 18 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200500-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1159 PM CDT Wed Aug 18 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.
Isolated to scattered thunderstorms are possible tonight, primarily
along and east of I-35. Heavy rain, localized flooding, and lightning
are the primary threats, however, a few storms may also be capable of
producing gusty winds and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Thunderstorm chances will remain in the forecast through Friday. A
few storms may produce gusty winds, brief heavy downpours, and
frequent cloud-to-ground lightning strikes.

Hot and humid conditions will resume this weekend into early next
week with heat index values likely to approach or exceed 105 degrees
across parts of East Texas.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 5:06 AM CDTAreal Flood AdvisoryFWDDenton84 min
Aug 19, 6:22 AM CDTAreal Flood AdvisoryFWDCollin, Cooke, Grayson98 min
Aug 19, 8:08 AM CDTRiver Flood WarningFWDWise30 hr
Aug 19, 8:08 AM CDTRiver Flood WarningFWDJack6 hr
Aug 19, 8:21 AM CDTAreal Flood AdvisoryFWDCooke, Grayson4 hr
Aug 19, 12:40 PM CDTAreal Flood AdvisoryFWDGrayson2 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.